Alert archive / California / Freeze Warnings in 2015
Freeze Warning 7, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this freeze warning at Dec 15, 2015, 2:23 PM PST for Monterey County, San Benito County, California. It took effect at Dec 16, 2015, 2:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2015, 2:23 PM PST (22:23 UTC)
- In effect from
- Dec 16, 2015, 2:00 AM PST
- Expired
- Dec 16, 2015, 9:00 AM PST
- In force
- 7 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Monterey County, CA, San Benito County, CA
The radar
The San Francisco radar (KMUX), 103 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
203 WWUS76 KMTR 152223 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 223 PM PST TUE DEC 15 2015 ...FREEZING TEMPERATURES ONCE AGAIN EXPECTED OVERNIGHT INTO WEDNESDAY MORNING... .RELATIVELY LIGHT WINDS AND CLEAR SKIES WILL ONCE AGAIN RESULT IN COLD TEMPERATURES OVER THE REGION FROM LATE TONIGHT INTO WEDNESDAY MORNING. THE COLDEST CONDITIONS WILL BE OVER THE SOUTHERN AND INLAND PORTIONS OF SAN BENITO AND MONTEREY COUNTIES. CAZ516>518-161300- /O.NEW.KMTR.FZ.W.0007.151216T1000Z-151216T1700Z/ SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- 223 PM PST TUE DEC 15 2015 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY. * TEMPERATURE...RANGING FROM 22 TO 28 DEGREES FOR SEVERAL HOURS IN THE SOUTHERN SALINAS VALLEY AS WELL AS HIGHER TERRAIN ACROSS SOUTHERN MONTEREY AND SAN BENITO COUNTIES. * IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN DAMAGE TO EXPOSED PIPES. DAMAGE TO CROPS AND SENSITIVE VEGETATION IS LIKELY. OUTDOOR PETS AND LIVESTOCK ARE AT RISK FOR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
482 WWUS76 KMTR 161240 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 440 AM PST WED DEC 16 2015 ...FREEZING TEMPERATURES ONCE AGAIN EXPECTED THIS MORNING... .RELATIVELY LIGHT WINDS AND MOSTLY CLEAR SKIES ARE RESULTING IN COLD TEMPERATURES OVER THE AREA THIS MORNING. THE COLDEST CONDITIONS WILL BE OVER THE SOUTHERN AND INLAND PORTIONS OF SAN BENITO AND MONTEREY COUNTIES. CAZ516>518-161700- /O.CON.KMTR.FZ.W.0007.000000T0000Z-151216T1700Z/ SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- 440 AM PST WED DEC 16 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURE...RANGING FROM 22 TO 28 DEGREES FOR SEVERAL HOURS IN THE SOUTHERN SALINAS VALLEY AS WELL AS HIGHER TERRAIN ACROSS SOUTHERN MONTEREY AND SAN BENITO COUNTIES. * IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN DAMAGE TO EXPOSED PIPES. DAMAGE TO CROPS AND SENSITIVE VEGETATION IS LIKELY. OUTDOOR PETS AND LIVESTOCK ARE AT RISK FOR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
239 WWUS76 KMTR 161647 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 847 AM PST WED DEC 16 2015 CAZ516>518-161800- /O.EXP.KMTR.FZ.W.0007.000000T0000Z-151216T1700Z/ SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- 847 AM PST WED DEC 16 2015 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... TEMPERATURES ARE BEGINNING TO WARM TO ABOVE FREEZING...THEREFORE THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM PST THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Dec 15, 9:48 AM PST, 4 hours 35 minutes earlier.
Area forecast discussion, Dec 15, 9:48 AM PST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
948 AM PST TUE DEC 15 2015
.SYNOPSIS....DRY WEATHER CONDITIONS WILL PREVAIL ACROSS THE
REGION THROUGH WEDNESDAY. RAIN THEN RETURNS TO NORTHERN CALIFORNIA
AND AS FAR SOUTH AS THE NORTH BAY AS EARLY AS THURSDAY. WIDESPREAD
PRECIPITATION WILL THEN SPREAD ACROSS THE ENTIRE REGION LATE
FRIDAY INTO SATURDAY AS ANOTHER STORM SYSTEM SWEEPS THROUGH.
&&
.DISCUSSION...AS OF 09:08 AM PST TUESDAY...CLEAR SKIES PERSIST
ACROSS THE REGION THIS MORNING WITH GENERALLY LIGHT SURFACE WINDS.
THIS ALLOWED TEMPERATURES TO FALL INTO THE 30S FOR MOST
LOCATIONS...LOWER 40S NEAR THE IMMEDIATE COAST AND AROUND THE SAN
FRANCISCO BAY. MEANWHILE, THE COLDEST INLAND SPOTS OF SOUTHERN
MONTEREY AND SAN BENITO COUNTIES SAW TEMPERATURES DROP INTO THE
20S EARLY THIS MORNING. EXPECTING AFTERNOON TEMPERATURES TO WARM
INTO THE 50S FOR MOST LOCATIONS WITH ONGOING DRY WEATHER
CONDITIONS. WITH SIMILAR CONDITIONS EXPECTED TONIGHT, ANOTHER COLD
NIGHT IS IN STORE FOR MUCH OF THE REGION. MAY NEED TO ISSUE A
FREEZE WARNING FOR THE SOUTHERN PORTION OF MONTEREY AND SAN BENITO
COUNTIES FOR LATE TONIGHT INTO EARLY WEDNESDAY MORNING. OTHERWISE,
THE FORECAST REMAINS ON TRACK FOR THE REMAINDER OF THE DAY AND NO
CHANGES ARE NEEDED AT THIS TIME.
&&
.PREV DISCUSSION...AS OF 3:20 AM PST TUESDAY...KMUX RADAR
INDICATES THAT THE FEW SHOWERS WE HAD OVER THE WATERS OVERNIGHT
HAVE FINALLY COME TO AN END. MOSTLY CLEAR SKIES ACROSS OUR AREA
WITH A NORTHERLY FLOW IN PLACE AND RELATIVELY DRY AIR. TEMPS HAVE
DROPPED INTO THE 30S TO MID 40S -- SIMILAR TO VALUES THAT WE SAW
YESTERDAY MORNING.
QUIET WEATHER WITH COOL TEMPERATURES CAN BE EXPECTED THROUGH
WEDNESDAY WITH MOST SPOTS SEEING HIGHS IN THE 50S AND LOWS IN THE
30S TO MID 40S AS A WEAK RIDGE BUILDS TOWARD OUR REGION. DID KEEP
A MENTION OF POSSIBLE FOG OVER SF BAY DUE TO POTENTIAL TULE FOG
FORMATION. FROST WILL ALSO BE POSSIBLE FOR MANY INLAND SPOTS.
LOOKS LIKE WE WILL FALL SHORT OF FROST/FREEZE PRODUCT CRITERIA,
SO WILL NOT ISSUE A PRODUCT FOR THAT.
THE RIDGE WILL ADVANCE TO THE EAST ON THURSDAY AS A SYSTEM TO OUR
NORTHWEST ADVANCES TO SOUTH THROUGH THE DAY. MODELS CONTINUE TO BE
IN GOOD AGREEMENT THAT THE SOUTHERN EXTENT OF THE RAINFALL WILL
MAKE IT DOWN TO THE NORTH BAY LATE ON THURSDAY AND CONTINUE
THROUGH THE NIGHT. ON FRIDAY THE SYSTEM WILL CONTINUE TO DIVE TO
THE SOUTH WHICH WILL HELP TO SPREAD THE MOISTURE INTO SF BAY BY
FRIDAY NIGHT. BY SATURDAY AN ASSOCIATED COLD FRONT WILL PUSH
THROUGH BRINGING ANOTHER ROUND OF WIDESPREAD RAINFALL TO OUR AREA.
RAIN WILL CHANGE TO SHOWERS BEHIND THE FRONT ON SUNDAY. RAINFALL
TOTALS ARE FORECAST TO BE SIMILAR TO WHAT WE SAW WITH THE LAST
STORM -- 1/3" TO 2/3" FOR MANY URBAN SPOTS WITH 1-2" FOR COASTAL
RANGES.
MODELS HAVE CONTINUED TO TREND WETTER AND WETTER FOR NEXT WORK
WEEK NOW WITH GOOD AGREEMENT THAT ONE OR TWO MORE WET SYSTEMS WILL
MOVE THROUGH. THERE DOES REMAIN DISAGREEMENT ON THE TIMING, SO A
BIT FUTILE AT THE MOMENT TO TRY TO COME UP WITH SPECIFICS BEYOND
MONDAY. IF THE ECMWF NUMBERS PAN OUT SAN FRANCISCO WOULD PICK UP
AROUND 1 2/3" FOR LATE SUNDAY THROUGH LATE MONDAY. PW VALUES IN
EXCESS OF 1.2" ARE EXPECTED TO BE ACROSS MOST OF OUR REGION DURING
THIS TIME, SO SUBSTANTIAL RAINFALL NUMBERS ARE QUITE POSSIBLE.
CPC 6 TO 10 AND 8 TO 14 DAY FORECASTS BOTH FAVOR HIGHER THAN
NORMAL PRECIP.
&&
.AVIATION...AS OF 9:48 AM PST TUESDAY...FOR 18Z TAFS. CLEAR SKIES
WITH VFR CONDITIONS THROUGH TONIGHT AND LIKELY INTO WEDS. DRY
AIRMASS IN PLACE WITH LIGHT NORTHERLY WIND FLOW.
VICINITY OF KSFO...VFR THIS AFTERNOON AND TONIGHT. HIGH
CONFIDENCE.
SFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR THIS AFTERNOON AND TONIGHT. HIGH
CONFIDENCE.
&&
.MARINE...AS OF 09:40 AM PST TUESDAY...LOCALLY GUSTY WINDS WILL
PERSIST THROUGH WEDNESDAY...ESPECIALLY OVER THE OUTER WATERS.
OTHERWISE...THE LARGE NORTHWEST SWELL WILL SLOWLY DECREASE THROUGH
MIDWEEK. WIND AND SEAS WILL BUILD OVER THE WEEKEND AS ANOTHER
FRONT APPROACHES THE REGION.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
&&
PUBLIC FORECAST: RGASS
AVIATION: RWW
MARINE: RWW
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREAHazardous weather outlook, Dec 15, 3:45 AM PST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 345 AM PST TUE DEC 15 2015 CAZ006-505>513-516>518-528>530-PZZ530-531-161145- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE-SAN FRANCISCO BAY SOUTH OF THE BAY BRIDGE- 345 AM PST TUE DEC 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND MONTEREY BAY REGION. .DAY ONE...TODAY AND TONIGHT COOL TEMPERATURES WITH DRY CONDITIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD RAIN WILL RETURN TO OUR REGION LATE FRIDAY THROUGH LATE SATURDAY. A SECOND SYSTEM WILL MOVE THROUGH LATE SUNDAY INTO TUESDAY. SUBSTANTIAL RAINFALL IS POSSIBLE WHICH COULD LEAD TO SOME HYDRO ISSUES. .SPOTTER INFORMATION STATEMENT...
Nearby
Freeze Warnings in California, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.